MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-PFO-035
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Enzyme Elevation (1838); Thrombosis/Thrombus (4440)
Date of Event 01/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2020, a 35mm amplatzer pfo occluder was successfully implanted.The patient was prescribed aspirin pre-procedure and continued taking post-procedure.No anticoagulant agent was prescribed but antiplatelet medications were.On (b)(6) 2020, while the patient was still in the hospital, the patients d-dimer values were increasing so a ct was performed.On (b)(6) 2021, a deep vein thrombosis (dvt) was diagnosed by interpretation.Lixiana/edoxaban and aspirin were continued until (b)(6) 2021.On (b)(6) 2021, tee was performed and noted that shunting had improved significantly, but some was still present.The patient was reportedly discharged from the hospital on 23 (b)(6) 2021.It is speculated that the cause of the the dvt was due to prolonged time in their hospital bed.There is no allegation against the abbott device or implant procedure.On (b)(6) 2021, a tte was performed and showed that there was no shunting.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of deep vein thrombosis and residual shunt was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.The reported unexpected medical intervention was a result of case-specific circumstances as the patient required medication after the observation of the thrombus.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2020, a 35mm amplatzer pfo occluder was successfully implanted.The patient was prescribed aspirin pre-procedure and continued taking post-procedure.No anticoagulant agent was prescribed but antiplatelet medications were.On (b)(6) 2020, while the patient was still in the hospital, the patients d-dimer values were increasing so a ct was performed.On (b)(6) 2021, a deep vein thrombosis (dvt) was diagnosed by interpretation.Lixiana/edoxaban and aspirin were continued until (b)(6) 2021.On (b)(6) 2021, tee was performed and noted that shunting had improved significantly, but some was still present.The patient was reportedly discharged from the hospital on (b)(6) 2021.It is speculated that the cause of the the dvt was due to prolonged time in their hospital bed.There is no allegation against the abbott device or implant procedure.On (b)(6) 2021, a tte was performed and showed that there was no shunting.

Brand Name
AMPLATZER PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19213871
Report Number2135147-2024-01907
Device Sequence Number8194568
Product Code MLV
UDI-Device Identifier00811806011301
UDI-Public(01)00811806011301(17)240930(10)7221955
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number9-PFO-035
Device Lot Number7221955
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age88 YR
Patient SexMale
Patient Weight66 KG